Academic Journals Database
Disseminating quality controlled scientific knowledge

Overdose of Venlafaxine with Mild Outcome

ADD TO MY LIST
 
Author(s): Matthias Fischer | Stefan Unterecker | Bruno Pfuhlmann

Journal: Neuroscience & Medicine
ISSN 2158-2912

Volume: 03;
Issue: 04;
Start page: 327;
Date: 2012;
Original page

Keywords: Venlafaxine | Intoxication | Overdose | Drug Monitoring

ABSTRACT
The antidepressant venlafaxine in overdose can lead to serotonin syndrome, seizures, QTc interval prolongation and can increase the risk of cardiac arrhythmias. It has been reported to be more toxic in overdose than other new antidepressants. We report a case of venlafaxine intoxication with a venlafaxine/O-desmethylvenlafaxine serum level of 2861/2670 ng/mL 22 h after ingestion. This is one of the so far highest survived venlafaxin serum levels. In contrast to other reported survived venlafaxin overdoses with high serum levels no clinical signs of intoxication were observed in our case. So venlafaxine overdose not necessarily leads to life-threatening signs of intoxication.

Tango Jona
Tangokurs Rapperswil-Jona

     Affiliate Program